MAUDE Adverse Event Report: BOSTON SCIENTIFIC CORPORATION CRE RX; CATHETER, BILIARY, DIAGNOSTIC

BOSTON SCIENTIFIC CORPORATION CRE RX; CATHETER, BILIARY, DIAGNOSTIC
Model Number M00558940
Medical Device Problem Codes Material Twisted/Bent (2981); Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 07/13/2023
Type of Reportable Event Malfunction
Event or Problem Description
It was reported to boston scientific corporation that a cre rx biliary dilatation balloon was used during a procedure performed on (b)(6) 2023.It was reported that there was a kink at the distal part of the balloon sheath.The sheath must be clipped in the opposite direction to inflate the balloon.No patient complications have been reported as a result of this event.No further information has been obtained despite good-faith efforts.
 
Additional Manufacturer Narrative
Block h6: imdrf device code a040609 captures the reportable event of tip bent.
 
Additional Manufacturer Narrative
Block h6: imdrf device code a040609 captures the reportable event of tip bent.Block h10: investigation results: the returned cre rx biliary dilatation balloon was analyzed, and a visual evaluation found that the tip of the balloon was in good condition and the catheter was kinked about 71 mm from the bifurcation.No other problems with the device were noted.With all the available information, boston scientific concludes the reported event of kink at the distal part of the balloon sheath was not confirmed.It is possible that during the procedure the device faced some resistance that could have caused the catheter to bend.Perhaps the manipulation, the technique used, or the anatomical conditions of the patient could also have contributed to this event.A kink in the catheter may require the device to be replaced during the procedure and cause a clinically insignificant delay of the procedure.Therefore, the most probable root cause is no problem detected.A labeling review was performed and from the information available, this device was used per the directions for use (dfu)/product label.
 
Event or Problem Description

Brand Name
CRE RX
Common Device Name
CATHETER, BILIARY, DIAGNOSTIC
Manufacturer (Section D)
BOSTON SCIENTIFIC CORPORATION
300 boston scientific way
marlborough MA 01752
Manufacturer (Section G)
BOSTON SCIENTIFIC CORK LIMITED
cork business technology park
model farm road
cork T12 Y K88
EI   T12 YK88
Manufacturer Contact
carole morley
300 boston scientific way
marlborough, MA 01752
5086834015
MDR Report Key17491139
Report Number3005099803-2023-04236
Device Sequence Number15297940
Product Code FGE
UDI-Device Identifier08714729965497
UDI-Public08714729965497
Combination Product (Y/N)N
Initial Reporter CountryFR
PMA/510(K) Number
K172520
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 12/19/2023
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date04/10/2026
Device Model NumberM00558940
Device Catalogue Number5894
Device Lot Number0031396708
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 07/24/2023
Supplement Date Received by Manufacturer11/28/2023
Initial Report FDA Received Date08/09/2023
Supplement Report FDA Received Date12/19/2023
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured04/11/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Usage of Device Unknown
Patient Sequence Number1
Patient SexUnknown